Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 57, NWS Corpus Christi, TX

May 27, 2007Live Oak County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 27, 2007, 4:37 PM CDT for Live Oak County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 4:37 PM CDT (21:37 UTC)
Expired
May 27, 2007, 5:00 PM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:25 PM CDT, 12 minutes earlier.

Area forecast discussion, May 27, 4:25 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT SUN MAY 27 2007

.SHORT TERM (TONIGHT AND MONDAY)...LINE OF TSTMS HAS DEVELOPED
ALONG AN OUTFLOW BOUNDARY THAT MOVED OUT OF MEXICO WITH HELP OF
UPR TROUGH FM W TX TO RIO GRANDE VALLEY. TOUGH TO SAY HOW MUCH
THIS WILL HOLD TOGETHER AS IT MOVES INTO AREA THAT HAS BEEN WORKED
OVER MUCH OF THE DAY. HOWEVER...BASED ON TRENDS...THE EAST MVMT
AT 25 KNOTS...AND THE HELP OF THE UPR TROUGH THINK THERE IS A GOOD
CHC THE LINE WILL HOLD TOGETHER AT LEAST TO SOME DEGREE AS IT
APPROACHES THE COAST. IF CURRENT SPEED PERSISTS...THE LINE WILL BE
NEAR A VCT TO NAS LINE AROUND 00Z. THEREFORE NOT SHOWING HIGH
OVERNIGHT POPS ACROSS AREAS EAST OF THIS LINE. HAVE CANCELLED THE
FFA FOR THE FAR WRN 2 COS BEHIND THE LINE...KEPT IT UNTIL 6 PM FOR THE
ERN RIO GRANDE PLAINS COS AND EXTENDED IT UNTIL 9 PM FOR THE
COASTAL BEND BASED ON EXPECTED MVMT OF THE LINE OF TSTMS. THINGS
SHOULD TAPER OFF OVERNIGHT...BUT STILL EXPECT SCT POPS AGAIN ON
MON GIVEN STILL MOIST AND UNSTABLE ATMOSPHERE WITH LITTLE TO NO
CAP. SHOWING LOWER RAINFALL CHCS AND MORE SCT COVERAGE ON MON
GIVEN WEAKER DYNAMIC LIFT. SHOULD BE MORE OF A TYPICAL SEA BREEZE
DAY AS WELL...W/ JUST ISOLD HEAVIER AMOUNTS MAINLY ACROSS INLAND
AREAS...THEREFORE DO NOT THINK A FFA WILL BE REQUIRED FOR MON.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...COULD BE ISOLD CONVECTION
LINGERING INTO THE EARLY EVENING HOURS ON MON...BUT ACTIVITY SHOULD
DIMINISH RATHER QUICKLY AFTER SUNSET. THE LAST PIECE OF ENERGY WILL
SWING THRU THE MID/UPR TROF ACROSS TX ON TUE. APPEARS SOME OF THIS
ENERGY COME FROM UPR LVL LOW CURRENTLY OVER FOUR CORNERS...WHICH
MODELS MAY NOT BE HANDLING POSITIONING OF CORRECTLY IN THE SHORT
TERM. AT ANY RATE BEST CHANCE ON TUE WILL BE ACROSS THE NRN AND NE
CWA WHERE MOISTURE...INSTABILITY AND ACCENT IS GREATEST. WILL GRADE
POPS FROM 40 ACROSS THE NE TO 10 ACROSS THE RIO GRANDE PLAINS.
BY WED MEAN TROF AXIS IS W OF THE RGN...AND FEEL MAIN THREAT WILL BE
WELL NE OF THE AREA.

BEYOND WED FORECAST CONFIDENCE HEADS SOUTH. MODELS ARE STILL IN
CONSIDERABLE DISAGREEMENT WITH EVOLUTION OF UPR LVL TROF OR LOW
ACROSS THE N-CNTL U.S. MIDWEEK...AND HOW FAR SOUTH ASSOC COLD FRONT
MAKES IT. HPC FEELS 12Z OPR GFS IS AN OUTLIER...AND THEY HAVE TAKEN
A BLEND OF SEVERAL THINGS FOR THE EXTENDED. HPC SFC PROGS STILL CONT
TO BRING FRONT THRU THE AREA LATE...AT A SLIGHTLY SLOWER PACE THU
AND FRI...AND THEN WASHES IT OUT. FOR CONSISTENCY WILL CONT TO SHOW
A WIND SHIFT ACROSS THE AREA AND SLIGHT CHANCE FOR PRECIP...WITH NOT
MUCH IMPACT ON TEMPS. ON THE TOPIC OF TEMPS...GFS MOS SHOWS A
CONSIDERABLE WARM UP WED THRU SUN. GIVEN ALL THE RAINFALL THAT HAS
FALLEN ACROSS THE AREA FRI AND NOW TODAY SOILS WILL BE PRETTY
SATURATED...AND AS A RESULT THESE TEMPS MAY BE A COUPLE OF DEGS TO
WARM. HAVE UNDERCUT THE GFS MOS BY A COUPLE OF DEGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  85  71  84  72  /  40  40  20  20  10
VICTORIA          68  83  68  84  69  /  50  50  20  40  10
LAREDO            73  92  74  93  74  /  20  20  20  10  10
ALICE             69  88  69  87  71  /  30  40  20  10  10
ROCKPORT          74  83  73  83  74  /  50  40  20  20  10
COTULLA           68  87  69  90  71  /  30  20  20  10  10
KINGSVILLE        69  87  70  87  72  /  30  40  20  10  10
NAVY CORPUS       75  83  73  83  75  /  40  40  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: DUVAL...JIM WELLS...LIVE OAK...MCMULLEN.

     FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...KLEBERG...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

GM...NONE.

&&

MJG/88...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, May 27, 5:57 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CDT SUN MAY 27 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
557 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AND FLOODING ARE
POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
MONDAY...WITH LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING.
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE TUESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/81

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:43 AM CDTFlash Flood WarningCRPLa Salle32 min
May 27, 3:13 PM CDTFlash Flood WarningCRPKleberg92 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.